L-R representation of TA fuzzy arithmetic and its application to solving fuzzy equations

Document Type : Research Paper


Department of Mathematics, Faculty of Science, Akdeniz University, Antalya, Turkey


Fuzzy arithmetic with standard methods such as the extension principle and
$\alpha $-cut lead to restricted possibilities for solving fuzzy equations.
The procedures to find a solution to a fuzzy equality with these methods
require strong assumptions and high computation costs. Among several
approaches dealing with this restrictions this paper focuses on the
Transmission Average (TA) fuzzy arithmetic. The shape preservation of
the TA arithmetic operations on L-R fuzzy numbers is proven. These
properties together with some other algebraic properties investigated
in the paper are applied to solve fuzzy polynomial equations as well as systems of linear fuzzy equations in general form. Several examples in the paper present the advantages of TA arithmetic in solving fuzzy equations.  It is shown that the results in this paper support the fact that TA arithmetic is an easy to implement approach in fuzzy modeling.


[1] S. Abbasbandy, Improving Newton–Raphson method for nonlinear equations by modified Adomian decomposition method, Applied Mathematics and Computation, 145(2-3) (2003), 887-893.
[2] S. Abbasbandy, R. Ezzati, A. Jafarian, LU decomposition method for solving fuzzy system of linear equations, Applied Mathematics and Computation, 172(1) (2006), 633-643.
[3] S. Abbasbandy, T. Allahviranloo, Numerical solutions of fuzzy differential equations by Taylor method, Computational Methods in Applied Mathematics, 2(2) (2009), 113-124.
[4] F. Abbasi, T. Allahviranloo, Computational procedure for solving fuzzy equations, Soft Computing, 1 (2020), 1-5.
[5] F. Abbasi, T. Allahviranloo, S. Abbasbandy, A new attitude coupled with fuzzy thinking to fuzzy rings and fields, Journal of Intelligent and Fuzzy Systems, 29(2) (2015), 851-861.
[6] T. Allahviranloo, I. Perfilieva, F. Abbasi, A new attitude coupled with fuzzy thinking for solving fuzzy equations, Soft Computing, 22(9) (2018), 3077-3095.
[7] J. J. Buckley, Solving fuzzy equations in economics and finance, Fuzzy Sets and Systems, 48(3) (1992), 289-296.
[8] J. J. Buckley, Y. Qu, Solving linear and quadratic fuzzy equations, Fuzzy Sets and Systems, 38(1) (1990), 43-59.
[9] J. J. Buckley, Y. Qu, Solving systems of linear fuzzy equations, Fuzzy Sets and Systems, 43(1) (1991), 33-43.
[10] M. L. Calzi, Towards a general setting for the fuzzy mathematics of finance, Fuzzy Sets and Systems, 35(3) (1990), 265-280.
[11] D. Dubois, H. Prade, Operations on fuzzy numbers, International Journal of Systems Science, 9(6) (1978), 613-626.
[12] M. Hanss, Applied fuzzy arithmetic, Springer-Verlag Berlin Heidelberg, 2005.
[13] D. H. Hong, Shape preserving multiplications of fuzzy numbers, Fuzzy Sets and Systems, 123(1) (2001), 81-84.
[14] D. H. Hong, On shape-preserving additions of fuzzy intervals, Journal of Mathematical Analysis and Applications, 267(1) (2002), 369-376.
[15] G. Klir, B. Yuan, Fuzzy sets and fuzzy logic, New Jersey: Prentice Hall, 1995.
[16] R. Mesiar, Shape preserving additions of fuzzy intervals, Fuzzy Sets and Systems, 86(1) (1997), 73-78.
[17] A. Piegat, M. Landowski, Horizontal membership function and examples of its applications, International Journal of Fuzzy Systems, 17(1) (2015), 22-30.
[18] A. Piegat, M. Landowski, Multidimensional interval type 2 epistemic fuzzy arithmetic, Iranian Journal of Fuzzy Systems, 18(5) (2021), 19-36.
[19] P. Sevastjanov, L. Dymova, A new method for solving interval and fuzzy equations: Linear case, Information Sciences, 179(7) (2009), 925-937.
[20] A. Sotoudeh-Anvari, A critical review on theoretical drawbacks and mathematical incorrect assumptions in fuzzy OR methods: Review from 2010 to 2020, Applied Soft Computing, 93 (2020), 106354.